Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 24, 2018, 11:57 AM CST for Alexander County, Jackson County, Union County, Illinois; Cape Girardeau County, Perry County, Scott County, Missouri. It took effect at Feb 25, 2018, 10:11 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 11:57 AM CST (17:57 UTC)
- In effect from
- Feb 25, 2018, 10:11 PM CST
- Expired
- Mar 2, 2018, 12:06 AM CST
- In force
- 4 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Alexander County, IL, Jackson County, IL, Union County, IL, Cape Girardeau County, MO, Perry County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 77 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Cape Girardeau (CPGM7). The gauge peaked at 32.11 ft at Feb 28, 2018, 4:00 PM CST.
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 37 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:33 AM CST, 6 hours 24 minutes earlier.
Area forecast discussion, Feb 24, 5:33 AM CST, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
533 AM CST Sat Feb 24 2018
.SHORT TERM...(Today through Monday)
Issued at 345 AM CST Sat Feb 24 2018
Not all that much going on at the present time, with just some
scattered light showers. Solid shield precipitation is up across
the KLSX area. This trend will continue until shortly after
daybreak. After that, we should see a gradual increase in coverage
through the day, primarily this afternoon and evening ahead of an
approaching cold front.
Things could get quite active late today and this evening. Very
impressive low level shear profiles, low LCL's and increasing
forcing for ascent means strong to severe thunderstorms are
anticipated. Hodographs SEMO, west KY, and forecast STP and SCP
parameters point to the possibility for a few tornadoes, outlined by
SPC fairly well we think. Otherwise main hazard will be scattered
damaging winds. Even with marginal instability, the impressive low
level turning and degree of speed shear seen in forecast hodographs
is concerning.
Also, the flood threat continues, with no changes to the ongoing
Flood Watch. Enhanced convection could cause some Flash Flooding
to occur, especially across the existing Area Flood Warned areas
of southeast MO into west KY. The bulk of the activity should push
east of west KY and southwest IN shortly after midnight, with dry
weather forecast for Sunday through Monday as weak high pressure
moves across the area. It will be fairly mild behind the front.
Cool at night.
.LONG TERM...(Monday night through Friday)
Issued at 345 AM CST Sat Feb 24 2018
The first part of the extended forecast period will be dry and mild
on the backside of high surface pressure. By midweek, ahead of a
developing trof of low surface pressure, the Gulf is forecasted to
open up.
Moisture is expected to surge northward by Wed evening especially,
but warm advection showers will probably occur earlier in the day.
Instability does not appear to be enough for any more than an
isolated lightning strike or two with this system.
The 00Z GEFS/ECENES means were very similar, however, the
deterministic ECMWF has shown some inconsistency lately, plus it had
a slower, more unphased northern/southern stream solution than most
other medium range models. The general idea is that mid level
shortwave energy will traverse the central Plains by Wed night,
providing large scale lift of moisture and development of the
surface trof, the axis of which should pass to our south. Model
consensus suggests that most associated shower activity with this
system should be out of the PAH forecast area by Thu evening as the
eastward-moving upper low closes and strengthens just to our north
(in most model solutions).
All models indicate ridging aloft and high surface pressure should
ensure dry mild conditions Thu night on as the new airmass will be
of Pacific origin.
&&
.AVIATION...
Issued at 527 AM CST Sat Feb 24 2018
IFR/LIFR conditions early this morning with showers increasing,
some drizzle mixed in as well. Warm front will continue to slowly
lift north today, keeping the cigs and chance of showers and even
a few thunderstorms going, increasing later this afternoon and
evening as a cold front enters into the area. The cold front at
00z should be from near KCOU to KUNO. It will move rapidly east
through the evening, reaching a line from KEVV to KCEY by 06z.
When the front moves through, high winds with thunderstorms will
be possible. A few 50 kt gusts cannot be ruled out. In the wake of
the front, winds will become SW then west and diminish slowly,
with rapidly improving cigs and vsbys.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ075>078-080>094.
MO...Flood Watch through late tonight for MOZ076-086-087-100-107>112-
114.
IN...Flood Watch through late tonight for INZ081-082-085>088.
KY...Flood Watch through late tonight for KYZ001>022.
&&Hazardous weather outlook, Feb 24, 3:24 AM CST, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 324 AM CST Sat Feb 24 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 324 AM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a risk of severe thunderstorms this afternoon and evening. Damaging winds will be the main hazard. There is a risk of a few tornadoes as well. The areas with the highest probability for a tornado or two are southeast of a Cape Girardeau, Poplar Bluff Missouri line into far west Kentucky, mainly west of the Lakes, and the southern tip of Illinois. Additional rainfall of up to 2 inches, with isolated higher amounts possible, will result in an additional flooding risk across the region today into tonight, especially across southeast Missouri into west Kentucky. A Flood Watch remains in effect through tonight for the entire region. With stronger thunderstorm activity, Flash Flooding will be possible. Updates and details on continued river flooding can be referenced on the latest flood warnings and statements. .DAYS TWO THROUGH SEVEN...Sunday through Friday Updates and details on continued river flooding can be referenced on the latest flood warnings and statements. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely this afternoon and evening. Additional heavy rainfall and flooding reports are requested.
In the hours before
Local storm report, Feb 24, 11:35 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1135 AM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM HEAVY RAIN EDDYVILLE 37.08N 88.08W
02/24/2018 M6.07 INCH LYON KY PUBLIC
4 DAY RAINFALL TOTAL RELAYED VIA TWITTER
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:58 AM CST | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 30 hr |
| Feb 24, 3:01 AM CST | Areal Flood Warning | PAH | Caldwell, Calloway, Crittenden, Graves, Hopkins, Livingston and 4 more | 30 hr |
| Feb 24, 3:05 AM CST | Areal Flood Warning | PAH | Caldwell, Christian, Daviess, Henderson, Hopkins, McLean and 5 more | 30 hr |
| Feb 24, 2:14 PM CST | Tornado Warning | PAH | Christian, Todd | 31 min |
| Feb 24, 3:41 PM CST | Special Weather Statement | PAH | Todd | 19 min |
| Feb 24, 10:24 AM CST | River Flood Warning | PAH | Franklin, Williamson | 8 days |
| Feb 24, 3:58 PM CST | Special Weather Statement | PAH | Alexander, Union | 32 min |
| Feb 24, 3:59 PM CST | Flash Flood Warning | PAH | Alexander, Franklin, Jackson, Johnson, Perry, Pulaski and 2 more | 5 hr |
| Feb 24, 4:17 PM CST | Severe Thunderstorm Warning | PAH | Union | 43 min |
| Feb 24, 4:41 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 34 min |
| Feb 24, 4:55 PM CST | Severe Thunderstorm Warning | PAH | Williamson | 24 min |
| Feb 24, 5:08 PM CST | Special Weather Statement | PAH | Union | 37 min |
| Feb 24, 5:15 PM CST | Special Weather Statement | PAH | Saline | 45 min |
| Feb 24, 5:25 PM CST | Flash Flood Warning | PAH | Edwards, Gallatin, Hamilton, Hardin, Pope, Saline and 3 more | 5 hr |
| Feb 24, 5:40 PM CST | Special Weather Statement | PAH | Alexander, Pulaski | 35 min |
| Feb 24, 5:49 PM CST | Special Weather Statement | PAH | Johnson | 41 min |
| Feb 24, 9:00 AM CST | River Flood Warning | PAH | Wayne | 48 hr |
| Feb 24, 3:30 PM CST | Flash Flood Warning | PAH | Bollinger, Butler, Carter, Ripley, Stoddard, Wayne | 5 hr |
| Feb 24, 4:10 PM CST | Severe Thunderstorm Warning | PAH | Butler | 20 min |
| Feb 24, 4:21 PM CST | Special Weather Statement | PAH | Cape Girardeau, Scott | 39 min |
| Feb 24, 4:29 PM CST | Special Weather Statement | PAH | Butler, Stoddard | 46 min |
| Feb 24, 5:01 PM CST | Special Weather Statement | PAH | Cape Girardeau | 14 min |
| Feb 24, 5:12 PM CST | Special Weather Statement | PAH | Scott | 33 min |
| Feb 24, 5:31 PM CST | Tornado Warning | PAH | Butler | 29 min |
Nearby
River Flood Warnings in Illinois, 2018River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.